Aa
A
A
Close
1628222 tn?1299551927
post ablation
I had a pulmonary vein isolation 2 weeks ago and my heart is still going into a/fib quite strongly. Is this ususl after this procedure?
Cancel
10 Answers
Page 1 of 1
Avatar universal
I hope someone else helps you out. Make sure you call your doc though while you are waiting to hear from someone on here that can help. :)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had a PVI ablation last August.  I experienced a number of episodes the first 15 days.  I ended up in ER and was cardioconverted at one point.  Since Sept 15 of 2010 I have only had one four hour episode of AFIB which was about 3 weeks ago.  So, no it is not unusual to have episodes for several months after the ablation. Your heart will need a good 3 to 6 months to recover.  Do keep your doctor appraised of your situation.  Good luck,,
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1628222 tn?1299551927
Thankyou so much for your reply it helps to know that someone has been thru the same. It sounds as if your heart has really settled now and it was a success.
I
Comment
Cancel
1628222 tn?1299551927
Comment
Comment
Submit Comment
1628222 tn?1299551927
Did you still take medication after your PVI? Mine was reduced to a quarter of the usual amount after PVI but my heart banged about so much afterwards that I had to go back to the full dose.
Comment
Cancel
1628222 tn?1299551927
Comment
Comment
Submit Comment
Avatar universal
Yes.  Flecanide.  The second week, I went into constant atrial tachycardia and was taken off flecanide and put on sotalol.    It took 3 days to get back to NSR. After 2 months it was cut in half then at about 4 months I was taken off the meds.  Now I only take it as needed.
Are you having any progress with the afib?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1628222 tn?1299551927
Yes there is a difference, not nearly as many afib episodes. I am on Sotalol 120mg twice daily, but if I don't pace myself I go into afib straight away. Does the Sotalol make you feel tired and a little light headed at times? I looked it up and it is known for these sort of side effects. Roll on the day when I can (hopefully) come off meds. Many grateful thanks for your reply, it has helped tremendously.
Comment
Cancel
1628222 tn?1299551927
Comment
Comment
Submit Comment
Avatar universal
To answer your question, yes.  I did not notice the effects at first.  I thought it was the afib that made me feel so bad.  Now if I take an 80 mg sotalol, I feel terrible.  But that is because I know what it feels like to feel normal.  The sotalol makes me feel light headed, my neck and shoulders feel achy and I am very lethargic.  It was a great day when the doctor said I did not have to take it on a regular basis any longer.
Your welcome.  I have found a lot of help on this forum from those who have had similar experiences.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1628222 tn?1299551927
I was blaming the afib as well until a Doctor told me the Sotalol cuts your energy in half, and then I looked up the side effects - I feel as if I am under a grey cloud and just can't wait to come out from under it.
It sounds as if your heart went "mad" after the PVI procedure too - not a nice experience is it?
Problem is no one in the medical profession tells us what is likely to happen, it would be such a help if they did.
I thank you once again.
Comment
Cancel
1628222 tn?1299551927
Comment
Comment
Submit Comment
Avatar universal
Your right, it is not a nice experience.  The only way a doctor is going to appreciate a patients experience is if they go through it themselves.  I read a blog by a cardiac electrophysiologist, who is also a bike racer.  He experienced afib during a bike ride. He blogs about his experiences including treating patients with afib and he has some good insights.  If your interested he is at drjohnm.org. I have found his blog very helpful also. Hope you find it helpful.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1628222 tn?1299551927
Many thanks. Will certainly look it up.
Comment
Cancel
1628222 tn?1299551927
Comment
Comment
Submit Comment
Your Answer
1628222 tn?1299551927
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
1423357 tn?1414258965
Blank
tom_h
Central, MA
995271 tn?1463927859
Blank
itdood
PA
Avatar f tn
Blank
CFS56
11548417 tn?1440481484
Blank
Ger57
Netherlands
Recent Activity
506791 tn?1439846583
Blank
1236893 tn?1408490528
Blank
50-Year Cover-Up
10 hrs ago by gymdandee
Avatar universal
Blank
Joel78 is frustrated, aching, tire... Comment
May 26
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
1423357 tn?1414258965
Blank
tom_h
Central, MA
995271 tn?1463927859
Blank
itdood
PA
Avatar f tn
Blank
CFS56
11548417 tn?1440481484
Blank
Ger57
Netherlands